Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 219, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 25, 2012, 4:25 PM CDT for Gray County, Wheeler County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 4:25 PM CDT (21:25 UTC)
- Expired
- Sep 25, 2012, 5:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 118 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WUUS54 KAMA 252125 SVRAMA TXC179-483-252230- /O.NEW.KAMA.SV.W.0219.120925T2125Z-120925T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT TUE SEP 25 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS... WESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 530 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF KELLERVILLE...OR 22 MILES SOUTHEAST OF PAMPA...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SHAMROCK... WHEELER... TWITTY... NEW MOBEETIE... MCLEAN... LELA... KELLERVILLE... BRISCOE... MOBEETIE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 139 AND 164. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3562 10026 3519 10022 3520 10067 3544 10075 TIME...MOT...LOC 2125Z 256DEG 19KT 3537 10061 $$ JOHNSON
2 follow-up statements
130 WWUS54 KAMA 252141 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT TUE SEP 25 2012 TXC179-483-252230- /O.CON.KAMA.SV.W.0219.000000T0000Z-120925T2230Z/ GRAY TX-WHEELER TX- 441 PM CDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WHEELER AND EAST CENTRAL GRAY COUNTIES UNTIL 530 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF KELLERVILLE...OR 21 MILES NORTHWEST OF SHAMROCK... MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... SHAMROCK... WHEELER... TWITTY... NEW MOBEETIE... LELA... KELLERVILLE... BRISCOE... MOBEETIE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 151 AND 164. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3562 10026 3519 10022 3527 10069 3544 10075 TIME...MOT...LOC 2140Z 256DEG 15KT 3539 10055 $$ JOHNSON
665 WWUS54 KAMA 252159 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 459 PM CDT TUE SEP 25 2012 TXC179-252208- /O.CAN.KAMA.SV.W.0219.000000T0000Z-120925T2230Z/ GRAY TX- 459 PM CDT TUE SEP 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRAY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY...THOUGH OTHER STORMS IN THE COUNTY COULD PRODUCE WIND GUSTS TO 50 MPH. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2. LAT...LON 3552 10053 3562 10026 3519 10022 3524 10054 TIME...MOT...LOC 2158Z 256DEG 15KT 3541 10046 $$ TXC483-252230- /O.CON.KAMA.SV.W.0219.000000T0000Z-120925T2230Z/ WHEELER TX- 459 PM CDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WHEELER COUNTY UNTIL 530 PM CDT... AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF KELLERVILLE...OR 18 MILES NORTHWEST OF SHAMROCK... MOVING EAST AT 15 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... SHAMROCK... WHEELER... TWITTY... NEW MOBEETIE... LELA... KELLERVILLE... BRISCOE... MOBEETIE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 151 AND 164. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3552 10053 3562 10026 3519 10022 3524 10054 TIME...MOT...LOC 2158Z 256DEG 15KT 3541 10046 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:28 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 25, 3:28 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 328 PM CDT TUE SEP 25 2012 .DISCUSSION... THROUGH TONIGHT: MAIN CONCERN IS THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING. A SURFACE COLD FRONT IS STRETCHED FROM SOUTHWEST KANSAS INTO THE FAR NORTHWEST PART OF CIMARRON COUNTY AND INTO SOUTHEAST COLORADO. MEANWHILE...A SURFACE TROUGH EXTENDS FROM NEAR PERRYTON TO CLARENDON. THIS SURFACE TROUGH IS SLOWLY MOVING TO THE EAST AND IS EXPECTED TO SET UP GENERALLY EAST OF A LIPSCOMB TO MCLEAN LINE LATER THIS AFTERNOON. AHEAD OF THIS TROUGH...MIXED LAYER CAPE VALUES ARE EXPECTED TO BE UP TO 1000 J/KG ALONG WITH DEEP LAYER BULK SHEAR VALUES UP TO 30 KT. GIVEN THE COMBINATION OF BUOYANCY AND SHEAR...STRONG STORMS WILL BE LIKELY...BUT A SEVERE STORM OR TWO CANNOT BE COMPLETELY RULED OUT. THE MAIN HAZARDS WITH ANY STORMS WILL BE GUSTY WINDS UP TO 60 MPH AND SMALL HAIL UP TO THE SIZE OF NICKELS. THINK CONVECTION SHOULD MOVE INTO WESTERN OKLAHOMA BY 7 PM...BUT ADDITIONAL CONVECTION MAY FIRE ALONG THE COLD FRONT ACROSS THE NORTHERN HALF OF THE PANHANDLES LATER THIS AFTERNOON AND THIS EVENING. WITH INSTABILITY MUCH WEAKER TO THE NORTH...STORMS SHOULD REMAIN BELOW SEVERE LEVELS. THIS ACTIVITY SHOULD WEAKEN OR DISSIPATE BY MIDNIGHT...BUT WE CANNOT RULE OUT THIS ISOLATED SHOWERS WITH A FEW RUMBLES OF THUNDER...MAINLY NORTH OF A DALHART TO LIPSCOMB LINE THROUGH 4 AM. LOW TEMPERATURES SHOULD BE SLIGHTLY COOLER THAN THE PREVIOUS TWO MORNINGS AS THERE SHOULD BE LESS IN THE WAY OF CLOUD COVER AND LIGHTER WINDS. MID 60S SEEM REASONABLE IN THE SOUTHEAST WITH LOWER 50S IN THE NORTHWEST. WEDNESDAY-THURSDAY NIGHT: THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AFTERNOON...BUT CAPPING MAY LIMIT THE COVERAGE OF STORMS UNTIL BETTER FORCING ARRIVES WEDNESDAY EVENING AND NIGHT. IF STORMS CAN DEVELOP WEDNESDAY AFTERNOON...THE BEST CHANCES WILL BE EAST OF A GUYMON TO CLAUDE LINE. AHEAD OF THIS LINE...MIXED LAYER CAPE VALUES WILL INCREASE UP TO 2500 J/KG ALONG WITH DEEP LAYER BULK SHEAR VALUES UP TO 45 KT. AS A RESULT...ANY STORMS THAT DO DEVELOP WEDNESDAY AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE AS STORMS SHOULD BE EFFICIENT PRECIPITATION PRODUCERS AS THE ATMOSPHERIC COLUMN MOISTENS CONSIDERABLY. SEVERE THUNDERSTORM CHANCES WILL BE GREATER SLIGHTLY FARTHER WEST ON THURSDAY AFTERNOON AND EVENING...GENERALLY EAST OF A BOISE CITY TO HEREFORD LINE. ONCE AGAIN...DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS. FRIDAY-TUESDAY: DID NOT MAKE TOO MANY CHANGES DURING THIS TIME PERIOD AS MODEL AGREEMENT REMAINS RATHER POOR...ESPECIALLY WITH RESPECT TO THE HANDLING OF HURRICANE MIRIAM. THE ECMWF DISSOLVES MIRIAM OVER THE EASTERN PACIFIC WITH ITS MID- AND UPPER-LEVEL MOISTURE STAYING WELL TO OUR SOUTH AND SCOURING OUT AS IT CROSSES THE HIGHER TERRAIN OF NEW MEXICO. THE GFS...TO A LARGE EXTENT...HANDLES MIRIAM THE SAME WAY...BUT IT SENDS PIECES OF ENERGY/MOISTURE FARTHER NORTH. THE END RESULT IS THAT THE ECMWF SOLUTION WOULD LEND TOWARD A DRIER FORECAST BEYOND SATURDAY EVENING WHILE THE GFS WOULD KEEP PRECIPITATION CHANCES LINGERING INTO NEXT MONDAY. JACKSON && .FIRE WEATHER... && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 59 87 59 77 60 / 10 20 30 40 20 BEAVER OK 62 87 64 76 61 / 20 20 50 40 30 BOISE CITY OK 55 82 56 74 55 / 20 20 40 40 30 BORGER TX 59 87 62 79 63 / 10 20 40 40 30 BOYS RANCH TX 57 88 58 78 59 / 10 20 30 40 20 CANYON TX 59 86 58 78 59 / 10 20 30 40 20 CLARENDON TX 63 87 62 82 63 / 10 20 50 40 30 DALHART TX 53 85 55 75 56 / 20 20 30 40 30 GUYMON OK 58 86 58 76 58 / 20 20 50 40 30 HEREFORD TX 57 87 58 77 57 / 10 20 30 30 20 LIPSCOMB TX 62 88 62 80 62 / 20 20 50 40 30 PAMPA TX 61 85 61 78 61 / 10 20 40 40 30 SHAMROCK TX 64 88 62 83 64 / 20 20 50 40 30 WELLINGTON TX 65 89 65 85 64 / 20 20 50 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && EA/JJ
Hazardous weather outlook, Sep 25, 3:02 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT TUE SEP 25 2012 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 302 PM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT...ESPECIALLY ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE PANHANDLES. THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE THROUGH 11 PM...WITH SMALL HAIL AND GUSTY WINDS UP TO 60 MPH BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MOST OF THE PANHANDLES WEDNESDAY AFTERNOON THROUGH SUNDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY AND THURSDAY IN THE EASTERN HALF OF THE PANHANDLES. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING AND DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY AND THURSDAY. JACKSON
In the hours before
Special weather statement, Sep 25, 3:02 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT TUE SEP 25 2012 TXZ009-010-014-015-252045- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 302 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER... SOUTHEASTERN ROBERTS...SOUTHWESTERN HEMPHILL AND GRAY COUNTIES UNTIL 345 PM CDT... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF LEFORS...OR 14 MILES SOUTHEAST OF PAMPA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEW MOBEETIE... LEFORS... MOBEETIE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3576 10046 3547 10035 3524 10107 3541 10106 TIME...MOT...LOC 2002Z 240DEG 20KT 3547 10072 ANDRADE
Special weather statement, Sep 25, 3:40 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT TUE SEP 25 2012 TXZ010-014-015-252130- GRAY TX-HEMPHILL TX-WHEELER TX- 340 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHEASTERN HEMPHILL AND NORTHEASTERN GRAY COUNTIES UNTIL 430 PM CDT... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF NEW MOBEETIE...OR 13 MILES SOUTHEAST OF MIAMI...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEW MOBEETIE... LEFORS... BRISCOE... ALLISON... MOBEETIE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3580 10017 3554 10006 3530 10085 3543 10090 TIME...MOT...LOC 2039Z 245DEG 17KT 3553 10054 ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:02 PM CDT | Special Weather Statement | AMA | Gray | 43 min |
| Sep 25, 3:40 PM CDT | Special Weather Statement | AMA | Gray | 50 min |
| Sep 25, 4:44 PM CDT | Special Weather Statement | AMA | Donley | 31 min |
| Sep 25, 5:01 PM CDT | Special Weather Statement | AMA | Gray | 29 min |
| Sep 25, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 61 min |
| Sep 25, 5:27 PM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 48 min |
| Sep 25, 6:07 PM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 38 min |
| Sep 25, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.